MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17576342 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 90¿ 2 mm x 2 cm saber percutaneous transluminal angioplasty (pta) balloon ruptured within its nominal pressure after hitting the vessel calcification.The saber was therefore replaced with a new non-cordis balloon of the same size and the procedure was completed.There was no reported patient injury.The intended procedure was a pta case.The saber was flushed as per the instructions for use (ifu).The lesion was the left popliteal artery.The lesion was 2 cm, had eccentric calcification and a rate of stenosis of 99%.An ipsilateral approach was made with a non-cordis sheath and a non-cordis guidewire.The saber crossed the lesion after the guide wire.The patient had no infectious disease.The device will not be returned for evaluation as it was discarded by the site.
 
Additional Manufacturer Narrative
The 90¿ 2mm x 2cm saber percutaneous transluminal angioplasty (pta) balloon ruptured within its nominal pressure after hitting the vessel calcification.The saber was therefore replaced with a new non-cordis balloon of the same size and the procedure was completed.There was no reported patient injury.The intended procedure was a pta case.The saber was flushed as per the instructions for use (ifu).The lesion was the left popliteal artery.The lesion was 2 cm, had eccentric calcification and a rate of stenosis of 99%.An ipsilateral approach was made with a non-cordis sheath and a non-cordis guidewire.The saber crossed the lesion after the guidewire.The patient had no infectious disease.The product was not returned for analysis.A product history record (phr) review of lot 17576342 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of eccentric calcification and a rate of stenosis of 99% may have contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 2MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9125358
Report Number9616099-2019-03232
Device Sequence Number2323559
Product Code LIT
UDI-Device Identifier20705032069769
UDI-Public20705032069769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number48002002S
Device Lot Number17576342
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PARENT 45, MEDIKIT SHEATH; SHIDEN HP, KANEKA BALLOON CATHETER; VASSALLO FLOPPY, FILMEC GUIDEWIRE